EconPapers    
Economics at your fingertips  
 

Quasi-maximum likelihood estimators for spatial dynamic panel data with fixed effects when both n and T are large

Jihai Yu (), Robert de Jong and Lung-Fei Lee ()

Journal of Econometrics, 2008, vol. 146, issue 1, 118-134

Abstract: This paper investigates the asymptotic properties of quasi-maximum likelihood estimators for spatial dynamic panel data with fixed effects, when both the number of individuals n and the number of time periods T are large. We consider the case where T is asymptotically large relative to n, the case where T is asymptotically proportional to n, and the case where n is asymptotically large relative to T. In the case where T is asymptotically large relative to n, the estimators are consistent and asymptotically normal, with the limit distribution centered around 0. When n is asymptotically proportional to T, the estimators are consistent and asymptotically normal, but the limit distribution is not centered around 0; and when n is large relative to T, the estimators are T consistent, and have a degenerate limit distribution. The estimators of the fixed effects are consistent and asymptotically normal. We also propose a bias correction for our estimators. We show that when T grows faster than n1/3, the correction will asymptotically eliminate the bias and yield a centered confidence interval.

Keywords: Spatial; autoregression; Dynamic; panels; Fixed; effects; Maximum; likelihood; estimation; Quasi-maximum; likelihood; estimation; Bias; correction (search for similar items in EconPapers)
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (158) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4076(08)00080-8
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:146:y:2008:i:1:p:118-134

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-10-10
Handle: RePEc:eee:econom:v:146:y:2008:i:1:p:118-134